MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH,BIO-S-TAK,SM JNT; BONE FIXATION SCREW/PLATE

ARTHREX, INC. SUTR ANCH,BIO-S-TAK,SM JNT; BONE FIXATION SCREW/PLATE
Model Number SUTR ANCH,BIO-S-TAK,SM JNT
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 07/31/2023, it was reported by an arthrex employee via email that (qty.2) ar-8934bnf small joint bio-suturetak anchors pulled out.This was discovered during an atfl procedure on (b)(6) 2023.The case was completed by using a new ar-8934bnf.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
Additional information provided: it was reported that a 10 min delay occurred with no additional anesthesia.Some pieces of the implant were broken and the surgeon retrieved it and discarded it.The case was completed with an ar-8934bnf.
 
Additional Manufacturer Narrative
This report is being submitted to provide additional information in b5, d9, h3, h6: health effect - clinical code, health effect - impact code, type of investigation, investigation findings, investigation conclusions, and h10, and updated information in g1.Investigation summary: complaint is confirmed.Visual inspection identified that the implant 3.0 mm bio-suture tak of the small joint bio-suturetak® with needles, 3.0 mm, with 2x #0 fiberwire® had pulled out from the shaft.Functional testing was not performed due to the damage to the device.The most likely cause can be attributed to improper bone preparation, excessive force being used or prying/leveraging the screw during insertion.

Brand Name
SUTR ANCH,BIO-S-TAK,SM JNT
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jered engle
8009337001
MDR Report Key17625093
Report Number1220246-2023-07646
Device Sequence Number15300330
Product Code HWC
UDI-Device Identifier00888867050372
UDI-Public00888867050372
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberSUTR ANCH,BIO-S-TAK,SM JNT
Device Catalogue NumberAR-8934BNF
Device Lot Number14941897
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown